North Carolina, 2011

Hail and Damaging Winds in North Carolina, June 27, 2011

June 27, 2011 · NWS MHX · 10 events in 6 counties and zones

A cold front approached eastern North Carolina from the west during the late morning and afternoon hours of June 27th, 2011. Showers and thunderstorms produced several reports of damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MHX wrote it up.

A cold front approached eastern North Carolina from the west during the late morning and afternoon hours of June 27th, 2011. Showers and thunderstorms produced several reports of damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Jun 27, 2:07 AM EST, 10 hours 58 minutes earlier.

Area forecast discussion, Jun 27, 2:07 AM EST, 10 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
307 AM EDT MON JUN 27 2011

.SYNOPSIS...
A TROF OF LOW PRESSURE WILL LINGER OVER THE MIDDLE OF THE STATE
THROUGH TONIGHT THEN DISSIPATE TUESDAY. A COLD FRONT WILL
APPROACH FROM THE NORTHWEST TUESDAY NIGHT AND BECOME STATIONARY
ALONG THE SOUTH COAST WEDNESDAY AND THURSDAY. IT WILL LIFT NORTH
AS A WARM FRONT FRIDAY. WEAK HIGH PRESSURE WILL COVER THE AREA
SATURDAY AND SUNDAY.

&&

.NEAR TERM /THROUGH TODAY/...
AS OF 3 AM MON...VERY MOIST AND UNSTABLE ATMOSPHERE WILL COVER THE
AREA TODAY WITH A FEW WEAK IMPULSES MOVING THROUGH THE FLOW TO
TRIGGER SCATTERED CONVECTION. BEST CHANCE WILL BE ALONG THE
COASTAL PLAIN CLOSER TO THE LEESIDE TROF OVER THE MIDDLE OF THE
STATE. FORECAST SOUNDINGS SHOW CAPE VALUES 3000-3700 J/KG WITH
LIFTED INDICES AROUND -8. WINDEX VALUES AVERAGE 40-45 KNOTS EXCEPT
GREENVILLE WITH A WINDEX OF 59 KNOTS. THEREFORE ALL STORMS THAT
DEVELOP TODAY WILL NEED TO BE MONITORED CLOSELY. HIGH TEMPS TODAY
FROM 00Z MAV/MET GUIDANCE CLOSE AND LOOK GOOD.

&&

.SHORT TERM /TONIGHT/...
AS OF 3 AM MON...WILL CONTINUE AFTERNOON POPS INTO THE EVENING
THEN TAPER BACK TO 30 PERCENT ALL AREAS OVERNIGHT. STILL SOME WEAK
ENERGY PASSING THROUGH THE MOIST ATMOSPHERE TO SET OFF SCATTERED
STORMS. 00Z GUIDANCE CONTINUES IN VERY CLOSE AGREEMENT ON TEMPS
AND ACCEPTED.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
AS OF 300 AM MONDAY...NOT MUCH CHANGE IN PREVIOUS THINKING THRU
THIS UPCOMING WORK WEEK. NORTHWEST FLOW ALOFT CONTINUES WITH
STRONG MID-LEVEL SHORTWAVE TO CROSS THE REGION TUESDAY EVENING AND
NIGHT. AT THE SURFACE...A SLOW-MOVING COLD FRONT WILL WORK ITS WAY
INTO THE REGION WEDNESDAY BEFORE MOVING OFFSHORE AND BECOMING
DIFFUSE THURSDAY...THEN WORKING ITS WAY BACK NORTH AS A WARM FRONT BY
FRIDAY. AS FAR AS SENSIBLE WEATHER GOES...WILL HAVE HIGH CHANCE
POPS TUESDAY AFTERNOON AND NIGHT. INSTABILITY WILL BE MODERATE TO
HIGH WITH CAPE VALUES APPROACHING 3000 J/KG. EXPECT ANOTHER ROUND
OF TSTMS WITH THE ACTUAL FRONT ON WEDNESDAY AND WILL HAVE 30 TO 40
PCT POPS FOR THIS TIME PERIOD ALTHOUGH OVERALL INSTABILITY WILL
NOT BE AS GREAT AS ON TUESDAY. PRECIPITABLE WATER VALUES LOOK TO
BE HIGH ON THESE DAYS AS WELL (NEAR 2 INCHES)...SO HEAVY RAIN WILL
BE A THREAT ALONG WITH WET MICROBURSTS. BETTER AGREEMENT AMONGST
MODELS THAT THURSDAY WILL BE DRY AS FRONT IS OFFSHORE AND THINK
RELATIVELY DRY CONDITIONS WILL PERSIST INTO THE WEEKEND AS WEAK
UPPER RIDGE BUILDS ACROSS THE EASTERN UNITED STATES.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
SHORT TERM /TODAY AND TONIGHT/
AS OF 3 AM MON...VFR CONDITIONS TODAY OUTSIDE OF SCATTERED
CONVECTION. SURFACE WIND GUSTS AS HIGH AS 45 KNOTS POSSIBLE WITH
STORMS WITH 60 KNOTS POSSIBLE IN STRONGEST CELLS. ACTIVITY WILL
WEAKEN AND BECOME MORE SCATTERED FROM LATE EVENING THROUGH THE
OVERNIGHT. SURFACE WINDS WILL CONTINUE SOUTH SOUTHWEST TODAY AND
TONIGHT.

LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 305 AM MONDAY...WITH A WET AND UNSTABLE AIRMASS...EXPECT A
GOOD PROBABILITY OF OCCASIONAL MVFR/IFR CEILINGS IN NUMEROUS
SHOWERS AND TSTMS TUESDAY AFTERNOON AND EVENING AND AGAIN WEDS.
AREAS THAT RECEIVE RAIN WILL ALSO BE SUSCEPTIBLE TO MORNING
STRATUS AND FOG. EXPECT MOSTLY VFR CONDITIONS THURSDAY AND FRIDAY.

&&

.MARINE...
SHORT TERM /TODAY AND TONIGHT/
AS OF 3 AM MON...THE BERMUDA HIGH WILL REMAIN IN PLACE WITH A TROF
OVER THE MIDDLE OF THE STATE. SOUTH TO SOUTHWEST WIND FLOW WILL
CONTINUE TODAY AND TONIGHT AROUND 10-15 KNOTS. SEAS WILL RUN 2-4
FEET TODAY INCREASING SLIGHTLY TO 3-5 FEET TONIGHT.

LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 305 AM MONDAY...HAVE ISSUED A SMALL CRAFT ADVISORY FROM 15Z
ON TUESDAY THROUGH 03Z ON THURSDAY FOR THE WATERS SOUTH OF OREGON
INLET. LONGER RANGE MODELS HAVE BEEN CONSISTENT IN INCREASING
GRADIENT AND BUILDING SEAS AS FRONTAL BOUNDARY SINKS SLOWLY INTO
THE REGION WITH 1020 MB+ HIGH LINGERING OVER THE CENTRAL ATLANTIC.
SEAS SHOULD BUILD TO ABOUT 6 OR 7 FEET...ESPECIALLY MORE THAN 10
MILES OFFSHORE STARTING LATE MORNING TUESDAY. SEAS SHOULD DIMINISH
BY EARLY THURSDAY MORNING AS COLD FRONT MOVES OFFSHORE AND HIGH
PRESSURE SETTLES OVER THE WATERS.

.RIP CURRENTS...A MINIMAL 1 FOOT/8 SECOND SWELL AND NORMAL
ASTRONOMICAL TIDES WILL LEAD TO A LOW RIP CURRENT THREAT FOR TODAY
ON AREA BEACHES.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...DENSE SMOKE ADVISORY UNTIL 9 AM EDT THIS MORNING FOR NCZ098.
MARINE...SMALL CRAFT ADVISORY FROM 11 AM TUESDAY TO 11 PM EDT WEDNESDAY
     FOR AMZ152-154-156-158.

&&

SYNOPSIS...HSA
NEAR TERM...HSA
SHORT TERM...HSA
LONG TERM...CTC
AVIATION...CTC/HSA
MARINE...CTC/HSA
Hazardous weather outlook, Jun 27, 10:00 AM EST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1100 AM EDT MON JUN 27 2011

NCZ044-046-047-080-081-090>095-103-104-281500-
PITT-TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE-DUPLIN-LENOIR-
JONES-CRAVEN-PAMLICO-CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
1100 AM EDT MON JUN 27 2011

...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

THUNDERSTORMS WITH STRONG GUSTY WINDS AND HEAVY RAINFALL WILL BE
POSSIBLE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS WITH STRONG GUSTY WINDS AND HEAVY RAINFALL WILL BE
POSSIBLE TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ029-045-079-281500-
MARTIN-WASHINGTON-GREENE-
1100 AM EDT MON JUN 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WITH STRONG GUSTY WINDS AND HEAVY RAINFALL WILL BE
POSSIBLE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS WITH STRONG GUSTY WINDS AND HEAVY RAINFALL WILL BE
POSSIBLE TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ098-281500-
ONSLOW-
1100 AM EDT MON JUN 27 2011

...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

THUNDERSTORMS WITH STRONG GUSTY WINDS AND HEAVY RAINFALL WILL BE
POSSIBLE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS WITH STRONG GUSTY WINDS AND HEAVY RAINFALL WILL BE
POSSIBLE TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 27, 10:44 AM EST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1144 AM EDT MON JUN 27 2011

NCZ090-092-098-280000-
DUPLIN-JONES-ONSLOW-
INCLUDING THE CITIES OF...WALLACE...WARSAW...ROSE HILL...
KENANSVILLE...BEULAVILLE...MAGNOLIA...MAYSVILLE...POLLOCKSVILLE...
TRENTON...JACKSONVILLE
1144 AM EDT MON JUN 27 2011

...HEAVY SMOKE WILL CONTINUE OVER PARTS OF ONSLOW...SOUTHERN JONES
AND SOUTHERN DUPLIN COUNTY THROUGH THIS AFTERNOON...

SMOKE FROM A WILDFIRE IN NORTHEASTERN PENDER COUNTY WILL DRIFT
NORTH THROUGH PORTIONS OF ONSLOW...SOUTHERN JONES...AND SOUTHERN
DUPLIN COUNTIES THROUGH THIS AFTERNOON. THE SMOKE WILL RESULT IN
VISIBILITIES DROPPING TO TWO TO THREE MILES AT TIMES. MOTORISTS
SHOULD BE ALERT FOR REDUCED VISIBILITIES...ESPECIALLY AREAS FROM
HOLLY RIDGE TO HAWS RUN IN ONSLOW COUNTY....TO CHINQUAPIN AND
BEULAVILLE IN DUPLIN COUNTY...AND TO COMFORT AND PLEASANT HILL IN
JONES COUNTY.

DAG
Special weather statement, Jun 27, 12:32 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
132 PM EDT MON JUN 27 2011

NCZ090-092-098-271815-
DUPLIN-JONES-ONSLOW-
132 PM EDT MON JUN 27 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS DUPLIN...ONSLOW AND JONES
COUNTIES THROUGH 215 PM EDT...

AT 132 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT
6 MILES SOUTHWEST OF HALF MOON...MOVING NORTHEAST AT 5 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...HALF MOON.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.

&&

LAT...LON 3480 7772 3497 7743 3482 7721 3460 7763
TIME...MOT...LOC 1732Z 237DEG 6KT 3477 7753

DAG
Special weather statement, Jun 27, 12:38 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
138 PM EDT MON JUN 27 2011

NCZ094-271830-
PAMLICO-
138 PM EDT MON JUN 27 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS PAMLICO COUNTY THROUGH 230
PM EDT...

AT 138 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ORIENTAL...MOVING NORTHEAST AT 5 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...MERRITT...PAMLICO...
PAMLICO...WHORTONSVILLE.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.

BOATERS ON THE OPEN WATER AND THOSE CAMPING OUTDOORS ARE ESPECIALLY
VULNERABLE TO THE DANGERS OF LIGHTNING. BOATERS SHOULD SEEK SAFE
HARBOR. THOSE CAMPING SHOULD TAKE SHELTER IN A NEARBY BUILDING OR
VEHICLE.

&&

LAT...LON 3497 7683 3502 7690 3519 7666 3519 7665
      3520 7664 3519 7664 3518 7661 3517 7662
      3516 7660 3517 7659 3515 7653 3511 7656
      3496 7680
TIME...MOT...LOC 1738Z 222DEG 3KT 3505 7668

DAG
Special weather statement, Jun 27, 1:03 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
203 PM EDT MON JUN 27 2011

NCZ090-271900-
DUPLIN-
203 PM EDT MON JUN 27 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS DUPLIN COUNTY THROUGH 300
PM EDT...

AT 203 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
WEST OF TEACHEY...OR ABOUT 10 MILES WEST OF WALLACE...MOVING
NORTHEAST AT 10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...WALLACE...TEACHEY...
ROSE HILL.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.

&&

LAT...LON 3487 7817 3492 7807 3473 7791 3471 7796
      3471 7799 3473 7802 3472 7805 3472 7811
      3471 7813 3474 7820
TIME...MOT...LOC 1803Z 240DEG 9KT 3474 7817

DAG

The radar

The Morehead City radar (KMHX), 39 km away, was scanning. The volume nearest the first event began at 18:05 UTC.

Open the radar archive at this moment

Event by event

7 thunderstorm wind, 2 hail, 1 heavy rain. Local standard time, as filed.

Thunderstorm Wind, Pamlico

When
June 27, 1:05 PM EST
Where
Pamlico County, 0.57 mi E of Merritt
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.100, -76.710

Law enforcement reported trees down on Trent Road.

Thunderstorm Wind, Craven

When
June 27, 1:17 PM EST
Where
Craven County, 0.44 mi SSW of New Bern
Measured
50 kt (58 mph) estimated gust
Reported by
County Official
Coordinates
35.114, -77.054

County official reported multiple trees down in downtown New Bern near Main and Chapman Road.

Hail, Craven

When
June 27, 1:27 PM EST
Where
Craven County, 1.79 mi SW of Woodrow
Measured
0.75 in hail
Reported by
Broadcast Media
Coordinates
35.130, -77.090

Media reported dime size hail on Gracie Farm in New Bern.

Thunderstorm Wind, Pamlico

When
June 27, 1:30 PM EST
Where
Pamlico County, 0.48 mi NNE of Stonewall
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.137, -76.747

County emergency manager reported trees down blocking Highway 55 in Stonewall.

Hail, Beaufort

When
June 27, 3:30 PM EST
Where
Beaufort County, 1.49 mi SSE of Old Ford
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
35.610, -77.060

Emergency manager reported penny size hail north of Washington.

Thunderstorm Wind, Martin

When
June 27, 3:35 PM EST
Where
Martin County, 0.69 mi S of Oak City
Measured
52 kt (60 mph) measured gust
Reported by
Public
Coordinates
35.960, -77.300

Public reported a 60 mph thunderstorm wind gust.

Thunderstorm Wind, Pitt

When
June 27, 3:44 PM EST
Where
Pitt County, 0.11 mi ESE of Venters Xrds
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
35.470, -77.348

Media relayed report of trees down near the intersection of County Home Road and Highway 102 just east of Ayden.

Thunderstorm Wind, Duplin

When
June 27, 3:45 PM EST
Where
Duplin County, 0.57 mi W of Faison
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.120, -78.140

Trained spotter reported multiple trees down along Highway 117 and in the town of Calypso.

Heavy Rain, Pitt

When
June 27, 3:52 PM EST
Where
Pitt County, 0.56 mi E of Frog Level
Reported by
Public
Coordinates
35.570, -77.440

Public reported 1.20 inches of rain fell in 30 minutes with half inch hail also observed in the town of Frog Level just southwest of Greenville.

Thunderstorm Wind, Martin

When
June 27, 4:07 PM EST
Where
Martin County, Bear Grass
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.770, -77.130

Emergency manager reported multiple trees down along Harry Arys Road in Bear Grass.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2011Every state in 2011This day in weather historyWarnings in North Carolina, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 307036, 307039, 307033, 307041, 307034, 307037, 307038, 307042, 307035, 307043.